MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION TRIAL OFFSET 5MM; INSTRUMENT FOR KNEE SURGERIES

MEDACTA INTERNATIONAL SA GMK-REVISION TRIAL OFFSET 5MM; INSTRUMENT FOR KNEE SURGERIES
Catalog Number 02.07.10.8652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
On removal of the trial assembly, the anti-rotational insert of the trial offset came out.As a result, the offet trial and the stem were blocked in the intramedullary canal.There were 20 minutes of delay in the surgery due to this event.
 
Additional Manufacturer Narrative
Batch review performed on 31 october 2023: lot 2259675: 27 items manufactured and released on 05-apr-2023.No anomalies found related to the problem.To date, 2 similar events has been reported on the same lot during the period of review.Preliminary investigation: the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction from the bone of the system consisting of extension stem, trial offset and trial keel assembly, the elastic clipping of the threaded insert of the trial offset was unable to withstand the blows done for extraction and disengaged from the trial offset body itself.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.Addiitonal info reproted in this fu: - device returned on 27 november 2023 -visual inspection.

Brand Name
GMK-REVISION TRIAL OFFSET 5MM
Common Device Name
INSTRUMENT FOR KNEE SURGERIES
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18204585
Report Number3005180920-2023-00902
Device Sequence Number20449267
Product Code LXH
UDI-Device Identifier07630345713155
UDI-Public07630345713155
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.8652
Device Lot Number2259675
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown